Excessive Heat, Monroe
- When
- July 17, 11:00 AM CST to July 19, 7:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.279, -90.177 (the zone’s center; the record gives no point)
The heat index ranged from 105 - 110 with high temperatures in the lower to middle 90s.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The heat index ranged from 105 - 110 with high temperatures in the lower to middle 90s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 17, 10:48 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CDT FRI JUL 17 2015
.UPDATE:
ISSUED AT 1145 AM CDT FRI JUL 17 2015
WILL BE MAKING A FAIRLY MINOR CHANGE CHANGE TO AFTERNOON FORECAST
TO HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS A BIT LONGER AND
OVER A BIT MORE AREA FROM THE EASTERN OZARKS INTO SOUTHERN IL,
WITH STL METRO ON THE NORTHERN FRINGES OF THIS SLIGHT CHANCE AREA.
12Z UA DATA AND FORECAST SOUNDINGS CERTAINLY INDICATE THAT LOW
LEVEL AMS WILL REMAIN CAPPED, BUT RIBBON OF MID LEVEL MOISTURE
STRETCHING FROM TX AND OK PANHANDLES INTO LOWER OH VALLEY COMBINED
WITH VERY WEAK SHORTWAVE ENERGY MIGRATING ON NORTHERN PERIPHERY OF
UPPER RIDGE WILL BE JUST ENOUGH TO KEEP MENTION GOING.
HOWEVER, HEAT AND HUMIDITY WILL REMAIN THE MAIN EMPHASIS, AND
LOCATION/TIMING OF GOING HEADLINES STILL LOOK GOOD.
TRUETT
&&
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 345 AM CDT FRI JUL 17 2015
(TODAY)
MAIN CONCERN TODAY WILL BE ON HEAT/HUMIDITY AND HEAT ADVISORY
HEADLINE. HEAT ADVISORY WAS EXPANDED PREDOMINANTLY TO THE WEST AND
NORTH TO INCLUDE ALL OF OUR CENTRAL AND NORTHEASTERN MISSOURI
COUNTIES AS WELL AS SEVERAL IN WEST-CENTRAL ILLINOIS AS THESE AREAS
ARE EXPECTED TO HIT 105+ THIS AFTERNOON. HIGHS TODAY ARE EXPECTED TO
BE IN THE LOW TO MID 90S OR JUST A BIT WARMER THAN YESTERDAY.
COMBINE THAT WITH DEWPOINTS IN THE LOW TO MID 70S YIELDS MAX HEAT
INDEX READINGS WITHIN THE ADVISORY AREA OF 105-108 DEGREES.
A WEAK IMPULSE WILL ALSO MOVE THROUGH THE AREA WITHIN ZONAL FLOW
ALOFT ALONG NORTHERN PERIPHERY OF ANTICYLCONE. ISOLATED
SHOWERS/STORMS LOOK POSSIBLE ACROSS CENTRAL PORTIONS OF THE CWFA
THIS MORNING AND EARLY AFTERNOON.
GOSSELIN
.LONG TERM: (TONIGHT THROUGH THURSDAY)
ISSUED AT 345 AM CDT FRI JUL 17 2015
HEAT IS THE PRIMARY FORECAST CONCERN THRU SUNDAY.
UPPER LEVEL RIDGE DOMINATING THE SOUTHERN CONUS WILL EXPAND ITS
INFLUENCE INTO OUR REGION TODAY AND PERSIST INTO SUNDAY...YIELDING
ONLY MINIMAL GROUND SUNDAY AFTERNOON. AT THE SURFACE...THIS WILL
EQUATE TO OUR REGION BEING IN A WARM SECTOR TYPE OF SETUP WITH
PERSISTENT S-SW FLOW UNTIL SUNDAY AFTERNOON WHEN A COLD FRONT WILL
MOVE THRU. CLOUDS AND PCPN CHANCES ARE EXPECTED TO BE MINIMAL UNTIL
SUNDAY WITH INCREASING CHANCES FROM THE NORTH THANKS TO THE FRONT.
ON THURSDAY...MOST AREAS ACROSS CENTRAL MO REACHED AROUND 100 HEAT
INDEX VALUES WITH SOME AREAS IN STL METRO REACHING AROUND 105 HEAT
INDEX VALUES. THIS IS IMPORTANT FOR CONSIDERING HEAT ADVISORY
LONGEVITY CRITERIA OF 100+ HEAT INDEX VALUES FOR 4 DAYS.
REFERENCE SHORT-TERM DISCUSSION ON FORECAST FOR TODAY.
THE DANGEROUS HEAT AND HUMIDITY WILL EXPAND FROM STL METRO AND AREAS
NORTH AND WEST TODAY TO THE ENTIRE AREA ON SATURDAY AND THEN
SHIFTING NEAR AND SOUTH OF INTERSTATE 70 ON SUNDAY...AND THESE AREAS
WILL HAVE HEAT ADVISORIES ISSUED FOR THEM. UNCERTAINTY INCREASES
SOMEWHAT DUE TO CLOUDS AND RAIN CHCS ON SUNDAY DUE TO AN APPROACHING
COLD FRONT WITH IT BEING THE GREATEST IN NORTHEAST MO AND CENTRAL
IL...AND THIS WILL PRECLUDE ANY HEAT HEADLINES ON SUNDAY AT THIS
TIME.
FOCUS THEN SHIFTS TO RAIN CHCS AND SEVERE POTENTIAL BY THE END OF
THE WEEKEND. PLENTY OF MOISTURE AND INSTABILITY WILL ONCE AGAIN
ACCOMPANY THE COLD FRONT ON SUNDAY AND WILL LEAD TO A RISK FOR
SEVERE TSRA...MAINLY AFTERNOON AND EVENING. IT APPEARS INCREASINGLY
LIKELY THAT RAIN WILL PERSIST INTO MONDAY NEAR OR JUST BEHIND THE
FRONT AS FOCUS THEN COULD SHIFT INTO A NEW FLOOD THREAT. ANOTHER
COLD FRONT COULD EDGE THE AREA TUESDAY CONTINUING RAIN CHANCES.
HOWEVER...HEADING INTO LATE NEXT WEEK...IT IS LOOKING LIKE ANOTHER
ROUND OF HEAT AS THE UPPER RIDGE REBUILDS OVERHEAD.
TES
&&
.AVIATION: (FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 623 AM CDT FRI JUL 17 2015
ISOLATED SHOWERS AND POSSIBLY A STORM COULD AFFECT THE I-70
CORRIDOR THIS MORNING/EARLY AFTERNOON. ADDED A VCSH GROUP FOR
METRO TERMINALS THIS MORNING TO ACCOUNT FOR FEW SHOWERS CURRENTLY
ON RADAR TRYING TO ADVECT EASTWARD. WILL WATCH THIS ACTIVITY OVER
THE NEXT FEW HOURS AND AMEND AS NECESSARY. OTHERWISE...HOT/HUMID
WEATHER AND VFR CONDITIONS IN STORE WITH SOUTHWEST WINDS AND SCT
CLOUDS THROUGH TONIGHT.
SPECIFICS FOR KSTL:
ISOLATED SHOWERS AND POSSIBLY A STORM COULD AFFECT THE TERMINAL THIS
MORNING/EARLY AFTERNOON. ADDED A VCSH GROUP THROUGH 1500 UTC TO
ACCOUNT FOR A FEW SHOWERS CURRENTLY ON RADAR TRYING TO ADVECT
EASTWARD TOWARD LAMBERT FIELD. WILL WATCH THIS ACTIVITY OVER THE
NEXT FEW HOURS AND AMEND AS NECESSARY. OTHERWISE...VFR CONDITIONS
EXPECTED OUTSIDE OF ANY POTENTIAL PRECIPITATION WITH SOUTHWEST
WINDS AND SCT CLOUDS THROUGH SATURDAY AFTERNOON.
GOSSELIN
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR CRAWFORD
MO-IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR KNOX MO-LEWIS MO-
MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CALHOUN IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ADAMS IL-BROWN IL-PIKE
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 AM CDT FRI JUL 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 725 AM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT AND HUMIDITY IS EXPECTED FOR AREAS AROUND THE SAINT LOUIS METRO AREA AND AREAS TO THE NORTH AND WEST...WHERE A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY FOR ADDITIONAL INFORMATION. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY ALONG THE I-44 CORRIDOR IN MISSOURI. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE UNTIL SUNDAY EVENING FOR MUCH OF THE AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS VARIOUS PARTS OF THE AREA FROM SATURDAY NIGHT THROUGH THURSDAY. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOSSELIN
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604175.